I forgot that Lupron makes me fat. How could I forget that? I’ve been taking it for a solid week, and have changed nothing in regards to eating and activity level (and I’ll admit both are pretty shitty right now, but they have been for a couple of months) – and I’ve gained 4 pounds. FOUR effing POUNDS.
I am not happy over here.
It will be worth it once we have a second baby after how many ever cycles it takes – but right now – I’m hating this side effect. Now I remember why I was so chubby after 3 IVF cycles when I got pregnant with Matthew. I thought it was from being depressed, and I’m sure some of it was, but much of it was the drugs (which also explains why/how I lost it all and then some so quickly after having him).
Tomorrow, I seriously get serious about eating well. I can’t afford to keep this up.
Damned drugs. Damned infertility.
Hi, there, I’m Courtney. I never planned to stay home with my kids, but I got sucked into motherhood when my first baby came into our lives after years of infertility and multiple rounds of IVF. His brother followed closely behind, something we didn’t plan on after having such a rough road with achieving parenthood the first time around. My boys are IVF cycle twins, conceived on the same day but born two years and one day apart (they were both transferred on the same day in October, but with two years between them). My boys are the best of friends and my husband is a terrific husband, father, and most importantly… friend. He fully supported my desire to stay home (“I just wanted it to be your idea and not mine, I totally want you to stay home and raise our kids!”) and encourages me in everything I do.
I am a lover of projects, spreadsheets, fitness, healthy cooking and eating, crafts, selling my stuff on FB (HA!), and the outdoors. If I’m active, I’m pretty darn happy!
September 18, 2012 at 12:31 am
It’s totally the drugs. Ugh. Try to keep thinking of the bigger picture (blah I hate it when people say that but you know what i mean)
September 18, 2012 at 12:32 am
I do. And thank you!
September 18, 2012 at 4:36 am
That sucks!! I’ve heard so many horror stories about lupron. Sorry you have to be on it, but, like Chon said, it’s surely worth it in the grand scheme of things. I hope that you just need this one cycle so the gain is not cummulative. And, YES, about the healthy eating. I’m rededicating myself today too!
September 18, 2012 at 7:28 am
I never had to do Lupron, but when I did my fresh cycle I gained 8 pounds from start to beta test. It sucked!!! This time around I have no one to blame but my fat self for being fat…..no drugs this time….I so wish I could push the blame on something other than me….but at this weight my hormones are right where they are supposed to be and if I lose even 5 pounds they go all wonky….so here I stay as a fatty to hopefully bring a sibling for Raegan into this world…..when I’m done with having kids and providing milk for said kids…..it’s time for a mommy makeover….and then I’ll be a super hot mom…..hahaha
Good luck with this cycle and I hope it’s all you need to get your second baby!
September 18, 2012 at 8:32 am
It’s totally the drugs! Bloating/water retention are two of the commonly reported side effects. Because you know what women being treated for infertility need? EXTRA POUNDS. Insult to injury!
You just keep eating what you are eating (overall you have a FAB diet and you *know* this!) and doing what you are doing! And it is OKAY to indulge in the odd treat because the other awesome side effects of these drugs are PMSx100837367 feelings. The only cure is sugar and fat. 🙂
That being said, I love what you say about re-committing to taking care of yourself. Just keep in mind what you can control – and what you can’t. Be good to yourself, friend. ❤
September 18, 2012 at 8:40 am
Yes, it’s definitely the drugs! When I did my first FET, they had me start on Lupron, just like you, but it stimulated me and revved up my hormones instead of making everything quiet. So I had a weird reaction – apparently very uncommon. But now thankfully I can just skip it! IVF definitely makes you gain weight, so try to just focus on yourself, and be good to yourself. Hang in there!!! It will all be worth it!
September 18, 2012 at 10:48 am
Stupid drugs!!! They are so awful and hard on your body! At least you know you can lose it again quickly when you get off them… but for now, it totally sucks. Hoping it only takes ONE cycle! *crosses fingers*
September 19, 2012 at 7:38 am
Yes… I totally feel your pain. I am starting this pregnancy 35lbs heavier than my fighting weight. 35 lbs AND i’m embarking on *hopefully* a successful pregnancy where i’ll just keep on gaining. Its daunting to think about it … but I’ve decided that this is one of the sacrifices that we make and once you’re done, you can focus on your body alone (albeit with a couple of kids in tow … not as easy as before!). I can’t wait for that day…. and I’m sure you’ll get there soon too and then we can start weight loss blogs! Until then… hang in there! I’m keeping everything crossed that you have one cycle left that leads you to baby #2!